Archived

This topic is now archived and is closed to further replies.

Antibiotic Dilemma: Need Advice

6 posts in this topic

I have been on rounds of different antibiotics pretty consistently for 3 years. They would always keep me clear for about 4 to 6 months before the derm would have to prescribe me a new one. Early this year, I began breaking out again very badly and now I have lots of post acne marks and hyperpigmentation as well. The antibiotics didn't seem to be helping.

After doing a lot of research, I decided I didn't want to go down the antibiotic route anymore and start supplementing with higher doses of particular vitamins. A week ago, I went to the derm to see if there were any other options besides antibiotics or accutane. He basically insisted that I needed to take a different antibiotic in order to get my acne under control first, and then I could think about weaning off. So my derm prescribed me Doryx (time-released doxycycline) as well as the topical Tazorac. Though full of doubts and hesitation, I ended up leaving with the prescription and have been taking the Doryx for a week. It's been a week and my acne is much, much worse than it was when I saw the derm. In fact, it's the most severe I have ever had in my life. The acne has spread to places I've never had it in before and is extremely inflamed.

I want to get off the Doryx-- that I am positive of now. My question to you guys is: Should I get off of it now or should I wait until my course is finished? I wanted to ask this question in the holistic/diet section of the forum because I would like advice from a "holistic, health-conscious" point of view. I do regret listening to my derm by taking the Doryx, but now that I've been taking it for a week, would it be bad to just get off it immediately when in the middle of what might be an initial breakout?

p.s. I also am on a colon/parasite cleanse, which I started about 3 weeks ago-- way before I started taking the Doryx.

Share this post


Link to post
Share on other sites

Up to you. antibiotics never helped me anyway and im positive they do more harm than good unless you are taking them for a severe acute infection. The bacteria are the least important factor in acne and the 'benefit' from the antibiotics has more to do with the anti inflammatory side effect. And there are plenty of other anti inflammatory things you can do.

But There's no reason to finish the course as if you were taking it for some infection.

Share this post


Link to post
Share on other sites

First thing let me tell you, I went to a derm here and he also asked me to take doryx about 3 months back. I refused. I took the holistic path. I eat as well as I can and my skin has improved by leaps and bounds. I am not clear, but much better. After antibiotics for so long I would feel you need a quality probiotic to control candida and other bad bacteria overgrowth.It helped me. I had been on antibiotics for long for other reasons, not acne and it helps. also have fermented foods.

Read the good things for acne thread and incorporate as much as you can in your daily lifestyle. Including sleeping and waking on time etc...(made a big diofference to my overall health not just acne).

Its not difficult, start it will only get better.

I have been on rounds of different antibiotics pretty consistently for 3 years. They would always keep me clear for about 4 to 6 months before the derm would have to prescribe me a new one. Early this year, I began breaking out again very badly and now I have lots of post acne marks and hyperpigmentation as well. The antibiotics didn't seem to be helping.

After doing a lot of research, I decided I didn't want to go down the antibiotic route anymore and start supplementing with higher doses of particular vitamins. A week ago, I went to the derm to see if there were any other options besides antibiotics or accutane. He basically insisted that I needed to take a different antibiotic in order to get my acne under control first, and then I could think about weaning off. So my derm prescribed me Doryx (time-released doxycycline) as well as the topical Tazorac. Though full of doubts and hesitation, I ended up leaving with the prescription and have been taking the Doryx for a week. It's been a week and my acne is much, much worse than it was when I saw the derm. In fact, it's the most severe I have ever had in my life. The acne has spread to places I've never had it in before and is extremely inflamed.

I want to get off the Doryx-- that I am positive of now. My question to you guys is: Should I get off of it now or should I wait until my course is finished? I wanted to ask this question in the holistic/diet section of the forum because I would like advice from a "holistic, health-conscious" point of view. I do regret listening to my derm by taking the Doryx, but now that I've been taking it for a week, would it be bad to just get off it immediately when in the middle of what might be an initial breakout?

p.s. I also am on a colon/parasite cleanse, which I started about 3 weeks ago-- way before I started taking the Doryx.

Share this post


Link to post
Share on other sites

Thanks for your replies. Do you think my acne will get even more severe if I get off of it suddenly, especially while I could very well be in the middle of an intital breakout right now? Or should I power through it, see if it improves, and then wean off?

Also, what do you recommend for inflammation besides diet (I am already eating lots of anti-inflammatory foods.)

First thing let me tell you, I went to a derm here and he also asked me to take doryx about 3 months back. I refused. I took the holistic path. I eat as well as I can and my skin has improved by leaps and bounds. I am not clear, but much better. After antibiotics for so long I would feel you need a quality probiotic to control candida and other bad bacteria overgrowth.It helped me. I had been on antibiotics for long for other reasons, not acne and it helps. also have fermented foods.

Read the good things for acne thread and incorporate as much as you can in your daily lifestyle. Including sleeping and waking on time etc...(made a big diofference to my overall health not just acne).

Its not difficult, start it will only get better.

I have been on rounds of different antibiotics pretty consistently for 3 years. They would always keep me clear for about 4 to 6 months before the derm would have to prescribe me a new one. Early this year, I began breaking out again very badly and now I have lots of post acne marks and hyperpigmentation as well. The antibiotics didn't seem to be helping.

After doing a lot of research, I decided I didn't want to go down the antibiotic route anymore and start supplementing with higher doses of particular vitamins. A week ago, I went to the derm to see if there were any other options besides antibiotics or accutane. He basically insisted that I needed to take a different antibiotic in order to get my acne under control first, and then I could think about weaning off. So my derm prescribed me Doryx (time-released doxycycline) as well as the topical Tazorac. Though full of doubts and hesitation, I ended up leaving with the prescription and have been taking the Doryx for a week. It's been a week and my acne is much, much worse than it was when I saw the derm. In fact, it's the most severe I have ever had in my life. The acne has spread to places I've never had it in before and is extremely inflamed.

I want to get off the Doryx-- that I am positive of now. My question to you guys is: Should I get off of it now or should I wait until my course is finished? I wanted to ask this question in the holistic/diet section of the forum because I would like advice from a "holistic, health-conscious" point of view. I do regret listening to my derm by taking the Doryx, but now that I've been taking it for a week, would it be bad to just get off it immediately when in the middle of what might be an initial breakout?

p.s. I also am on a colon/parasite cleanse, which I started about 3 weeks ago-- way before I started taking the Doryx.

Share this post


Link to post
Share on other sites

Ginger tea, clove tea. Topical green tea. Topical aloe vera. Mix them. Turmeric. (which you can also mix with aloe, but start with only a little as it can stain. )As natural as possible circadian cycle (light/dark, sleep/wake schedule) to boost melatonin, and important anti-inflammatory.

Avoid more inflammatory foods like sugar and trans fats (margarine, crisco which means avoiding most commercial baked and fried foods.)

Share this post


Link to post
Share on other sites

Please get off the antibiotics unless you want to have yeast infections or bacterial vaginosis for the rest of your life.

Just sayin'. The docs don't tell you about this. Google bacterial vaginosis and see how many women deal with this after just a few courses of antibiotics. Currently probiotics don't seem to really cure BV, and you can mess with vaginal suppositories and stuff, but the success rates of those are also extremely low.

1 person likes this

Share this post


Link to post
Share on other sites